Hail, Nolan
- When
- October 23, 1:45 PM CST to 1:46 PM CST
- Where
- Nolan County, 2.07 mi S of Maryneal
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.240, -100.450
An isolated severe storm produced large hail near Maryneal.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
An isolated severe storm produced large hail near Maryneal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 23, 11:43 AM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1243 PM CDT FRI OCT 23 2015 .AVIATION... /18Z TAFS/ Look for very chaLLenging flight weather to continue for the next 24 hours. As has been the case for the last 24 hours. ceilings will vary for a few more hours in the IFR to MVFR range. This afternoon, look for thunderstorms, with high rainfall rates to reduce the visibility to 1/2 to 1 statute mile at times. Tonight, IFR to MVFR ceilings will return, as another cold front moves south across West Central Texas. && .PREV DISCUSSION... /ISSUED 658 AM CDT FRI OCT 23 2015/ AVIATION... /12Z TAFS/ Scattered showers and isolated thunderstorms are moving northeast across the KABI terminal early this morning with only isolated showers elsewhere. MVFR to IFR conditions are in place across the area early this morning. Brief LIFR conditions are occurring if terminals are directly hit by thunderstorms. Expect these conditions to slowly improve to VFR by early afternoon as temperatures warm. Scattered SHRA and TSRA will continue throughout the day today with an increase in coverage possible tonight. Conditions will likely degrade to MVFR again tonight, with IFR and LIFR conditions possible in thunderstorms. 20 PREV DISCUSSION... /ISSUED 403 AM CDT FRI OCT 23 2015/ SHORT TERM... (Today and Tonight) .Periods of heavy rain with flash flooding possible through tonight... Currently, a strong upper level low is lifting to the northeast from western NE into western SD. Strengthening southwest flow is in place to the south of this low across Texas. A potent shortwave trough rounding the main low is moving east through southern AZ early this morning, and will head toward our area today/tonight. In addition, Hurricane Patricia continues to move north along the western coast of Mexico. Early this morning, showers and thunderstorms are developing along/just south of I-20 to our west as a shortwave embedded in the southwest flow moves over the area. Additional development is expected through the morning hours with movement to the northeast, so have bumped PoPs into the Likely category for the western Big Country this morning. Additional lighter shower activity continues to develop as moist flow rides up and over the weak surface boundary that moved through the area Thursday evening. 250mb winds out of the southwest are in the 75-85 knot range tonight, but the upper level jet stream is expected to intensify later this afternoon and tonight to greater than 120 knots across the central plains, putting our area in the favorable RRQ of the jet stream. At the same time, the potent shortwave trough will approach from the west. Moisture from Patricia could also be pulled north into our forecast area, but there is a possibility that this moisture could be pushed east of our CWA as the shortwave moves toward Texas. Rain chances will be likely to definite no matter what, but if moisture from Patricia is pulled into our area, rainfall totals could be even higher than currently forecast. Will keep the general trend of the inherited forecast going with the best chances/highest QPF for areas mainly east of an Abilene to Junction line. East of that line, we expect to see 2 to 4 inches in most areas, with isolated higher totals of around 6 inches possible. West of that line, generally 1 to 2 inches is expected. 20 LONG TERM... (Saturday through Friday) Heavy rain will continue into Saturday as the main shortwave trough makes its trek across West Central Texas. With excessive moisture still in place...and the ground likely further saturated from additional rain Friday...will continue to see a threat for flash flooding across the area. By Saturday....believe the most likely area for heavy rainfall amounts will be across the eastern counties...east of an Abilene to San Angelo line, although at least some rain is expected across the entire area. Will likely need to extend the Flash flood watch into Saturday for at least some of the area, but that is highly dependent on what happens Today. For now...have extended the watch to midnight early Saturday morning for all counties...and will evaluate as we go through the weekend. Rain should taper off by Sunday as the upper trough heads east and shifts the heavy rain threat into central and east Texas. Model trends have been a little faster with the exit of the trough...so adjusted rain chances and precipitation amounts farther east late Saturday and Sunday. Will see a slow warmup for Monday through Thursday with temperatures warming into the 70s. We could see another round of rain by Friday as another shortwave trough and cold front move across west Texas. 08 && .PRELIMINARY POINT TEMPS/POPS... Abilene 79 60 68 53 / 60 80 40 20 San Angelo 81 60 69 54 / 70 80 40 30 Junction 80 66 72 57 / 70 100 80 50 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through late tonight for Brown-Callahan-Coke- Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Mason- McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-Shackelford- Sterling-Sutton-Taylor-Throckmorton-Tom Green. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 509 AM CDT FRI OCT 23 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-241015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 509 AM CDT FRI OCT 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS EXPECTED WITH ANY THUNDERSTORMS THAT DEVELOP...WHICH MAY RESULT IN FLASH FLOODING...ESPECIALLY AT LOW WATER CROSSINGS...IN URBAN AREAS...AND AT OTHER FLOOD PRONE LOCATIONS. IN ADDITION...A FEW STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND DANGEROUS LIGHTNING BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ALL OF WEST CENTRAL TEXAS THROUGH SATURDAY NIGHT. THE MAIN HAZARD WILL BE LOCALLY HEAVY RAINFALL THAT MAY RESULT IN FLASH FLOODING... ESPECIALLY AT LOW WATER CROSSINGS...IN URBAN AREAS...AND AT OTHER FLOOD PRONE LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 122 PM CDT FRI OCT 23 2015 TXZ064-065-231900- STERLING-COKE- 122 PM CDT FRI OCT 23 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN STERLING AND NORTHWESTERN COKE COUNTIES... AT 121 PM CDT...A STRONG THUNDERSTORM WAS 10 MILES EAST OF LEES...OR 14 MILES NORTHEAST OF GARDEN CITY...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN STERLING AND NORTHWESTERN COKE COUNTIES. LAT...LON 3208 10082 3200 10082 3181 10126 3209 10126 TIME...MOT...LOC 1821Z 236DEG 31KT 3202 10132
The San Angelo radar (KSJT), 97 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, October 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 604685.